Hepatitis Social Community
depression and anti depressants
About This Community:

This forum is for hepatitis patients, family members, loved ones, friends or anyone with an interest in hepatitis, to have open social conversations about any topic they choose, with the exception of religion and politics. Please note that our standard “Rules for Posting in Public Areas”, which are found in our Terms of Use , also apply in this community. If you are newly diagnosed with Hepatitis or you have questions or information to share about current treatments, research studies, clinical trials, or other medical issues pertaining to Hepatitis, please post it in one of our Hepatitis Communities ( Hep A , Hep B , Hep C or Hep-autoimmune ).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

depression and anti depressants

Well It's been 5 days on lexapro and last night I cut the pill in half, now 5mg, because of the stomach pain and nausea in the morning. Just nausea this morning. Called my doctor yesterday, but of course no return call. I guess I'll have to make another apt.
Still crying every morning and wondering if I should stop this anti depressant or not. I hate to waste 5 horrible days if it will start working soon.
Canceled my apt to my hep doctor yesterday. Just couldn't make it and in no shape to talk about treatment until I get this depression under control. What a mess I am.
Related Discussions
4 Comments Post a Comment
Blank
179856_tn?1333550962
With paxill it takes about a month to really kick in - I had thought that was how long it took for them all but that could totally be wrong.

If you are this depressed already there is just a good chance they are not going to  let you do treatment at all.  I'd try and get those pills to work - are you taking them with food maybe that would help?
Blank
Avatar_f_tn
I know. I'm trying, I haven't stopped. I think the Lexapro side effects are so mild I can only hope the nausea eventually goes away. I have to say my morning (migraine) headaches have stopped since taking the lexapro.
Blank
446474_tn?1404424777
I think you are taking the right approach in dealing with your depression first, as HCV treatment can cause depression especially with people who have suffered from depressive episodes before. You want to be as mentally stable and strong as you can before starting treatment.

If your stomach pain continues you should contact your doctor. Tell him or her that you are having stomach pain and nausea. Nausea and stomach pain are common side effect of Lexapro, if it continues then Lexapro is not right for you. You should have received package insert or paper from your pharmacy with your meds that tell you how to use the medicine, cautions, description of the drug. Side effects are list under cautions.

FYI: Reducing the dosage of Lexapro will make the med ineffective as you need a minimum dose for the med to work. So if the side effects are that bad that you can[t take the required dosage then you will want to stop as you are wasting your time taking Lexapro. Of course talk to your doctor about stopping first. Some meds you need to wean yourself off of not just stop. But in this case since you haven't been taking it long you probably won't have to do that. Again consult with your doctor.

As nygirl7 says SSRIs take about 4 weeks for their full antidepressant/antianxiety effects to kick in. There are many other antidepressant meds available so don't worry about finding one that will work for you with few if any side effects.

Best of luck.
Hectorsf
Blank
Avatar_f_tn
The nausea stopped. It does cause lower stomach pain on occasion. It really depends on how much food I have before taking ( I think ) I was going to stop. I'm now taking the 10 mg, but have come this far. I want to give it a chance. I have been on anti depressants years ago and they all have side effects that I couldn't deal with. The lexapro seems to have the lease. It's gotten rid of my headaches, which were really debilitating. I find that if I still take the codeine I was taking for the headaches it help my stomach pain. I really do hate taking so many pills, but have to get through this some how. Thanks for your concern Hector. I have to say the one annoying thing I find is every morning since taking the lexapro I wake up panicky. I think maybe I just let the depression go on to long.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis Social Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787_tn?1373214989
Blank
Dee1956
DC
96938_tn?1189803458
Blank
FlGuy
South, FL
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
dontworry_behappy1